Doctor swapped my prozac for Citalopram four weeks ago. Now, every other night I am being plagued with horrible nightmares where I am back with my abusive ex partner. My DH is having a hell of a time calming me down in the night. I haven't thought about him or our time together for years. Is this a reaction to the citalapram or I am going totally mad???
Not everybody has horrific nightmares....personally I had a lot of dreams about other peoples children dieing...I think my brian some how knew I couldn't cope with dreaming about my own children dieing. It is other wise a fantastic drug, IMO.
I take citalopram. When I have been adjusting to a dosage change, I get horrible nightmares. They go after a few weeks as my body adjusts to the new dose (I think during the daytime I can focus on it and then at night there is nothing stopping it).
I have found it a very good drug - am coming off it slowly at the moment and it has really helped me.
I was put on Citalopram a few years ago but stopped them after a month because of side effects.
I didn't have nightmares but every time i closed my eyes i felt as though somebody was watching me. I was very nervous, i couldn't walk more then a few feet with out looking back to see if i was being followed.
Another side effect was that i started to grind my teeth so would wake up every morning with the most awful headache.
It might be worth having a word with your GP as i remember mine saying there was an alternative that had fewer side effects.
I have also been on Citalopram for 4 months now and although it's not life changing it's defintely calmed me down. Infact a month ago I had abit of a tantrum thinking that they weren't working, as I felt a bit down. Three days later I started shouting at DDs and getting angry and irrtated with everything; it felt like serious PMT. This is how I was before I started on them. So I started taking them again and now I few weeks later I am calm again.
I used to get the night mares also. I also had serious problems falling asleep amoungst other side effects, but they vanished after a few weeks.